Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone
Feb 25, 2006

I have been positive for a number of years and my viral load is undectable and I lift weights, I am wanting to build bigger muscles and want to take testosterone but my doctor wont prescribe it. My testosterone is in the normal range in my blood work when its done. what are the side effects if any and why cannot I not take additional hormone replacement(testosterone?

Response from Dr. Wohl

Your doc is to be commended. She/he is correct that there is a downside to testosterone supplementation in the absence of androgen deficiency.

Testosterone can cause fat wasting (lipoatrophy) which can lead to the type of changes that people on d4T have experienced. Hollowed out cheeks, skinny arms and legs, wasted buttocks can all develop.

Testosterone excess can also lead to mood changes. Acne can also develop. Increases in prostate specific antigen (PSA), a test for prostate cancer, has been associated with testosterone and if there are cancer cells in your prostate these may proliferate with excess testosterone.

I am not an expert on lifting but the way I hear it bulk can be had without steroids. It just takes more work and sweat. Lift more.

And, please don't forget to re-rack your weights.

DW



Previous
Word of Hope
Next
Hiv affected liver? so bad?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement